I've battled with anxiety for 10 plus years, was on medication 6 years ago for it then stopped. I was having intense TMJ because I was constantly clenching my jaw as a coping mechanism for my anxiety. I finally decided to go on medication. my Dr. first put me on celexa. I felt actually MORE anxious. though it helped w/ my negative thoughts. I switched to Effexor. I started at 37.5 mg. I definitely feel a positive difference, and my jaw clenching has completely stopped. Now I am up to 75 mg. I just feel very ... blah. Kind of numb, kind of "dissociative" like I'm not present in my own body. I feel better, but I want to FEEL. I am not sure if I should up my dosage and then I'll feel "normal" or ween myself off. feedback please!!!
Hi, i would advise you not to interfere with your medication without the advice of your doctor. It can be very dangerous, and you may not get the result you are looking for. You might find that increasing your meds makes you feel even more detached from reality? How long did you take the celexa for? I take this, and for me it worked well eventually, but i did go for weeks feeling worse than i did to start with. After perseverance and finding the right dose i find it really suits me. Obviously everyone is different though. Please don't alter your meds without checking with your doctor, it could set you back and be dangerous.
Hi smb2. I've been on benzos and anti-depressants for some 30 years now, and currently take 225mg per day of effexor xr, having started on a low dose like you and then, working with my doctor, gradually increasing to the present 225, which I've been on for some 10 years now. For me, it's been the best anti-depressant med of all my years, now I lead a "normal" life without agrophobia, shortness of breath, anxiety and panic attacks etc etc (I've been taking a high dosage of lorazapam for 30 years!). I can now go out and about without looking for the safety of my car(which I no longer own), I can use public transport, feel comfortable in large crowds... I know every drug is different, I also know if I ever feel the time is right to come off these things I will need to be weaned off very very gradually under supervision, but I don't think about that at the moment. So I recommend you talk to your doc asap and see what happens with an increased dosage, it worked for me!! Good luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Oct 2009 • 4 answers
Posted 12 Sep 2013 • 2 answers
Posted 5 Jan 2014 • 4 answers
Posted 12 Jan 2014 • 2 answers
Posted 7 Sep 2015 • 2 answers